MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK AWL; BONE AWL

DEPUY MITEK LLC US VERSALOK AWL; BONE AWL
Model Number 214711
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that a versalok awl device broke.Another like device was used to complete the procedure with a delay of one minute.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during a rotator cuff repair a 2.9mm awl broke.They used a different awl of the same size to complete procedure with a surgical delay of 1 minute.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the observation revelated that the shaft was completely separated from the t-handle.It was not possible to see the condition of the device.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point, from the information provided, the root cause cannot be determined.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure can be attributed when the device being dropped/ mishandled on hard surface causing the weld to fail.Besides, possibility of procedural variables, such handling of the device or product interaction during procedure, we cannot discern a root cause for this failure mode.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.As per ifu, inspect the instruments before use for integrity and compatibility to ensure proper functionality and safety.Reusable instruments are supplied clean and must be sterilized prior to use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during a rotator cuff repair a 2.9mm awl broke.They used a different awl of the same size to complete procedure with a surgical delay of 1 minute.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the observation revealed that the shaft was completely separated from the t-handle.It was not possible to see the condition of the device.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point, from the information provided, the root cause cannot be determined.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure can be attributed when the device being dropped/ mishandled on hard surface causing the weld to fail.Besides, possibility of procedural variables, such handling of the device or product interaction during procedure, we cannot discern a root cause for this failure mode.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.As per ifu, inspect the instruments before use for integrity and compatibility to ensure proper functionality and safety.Reusable instruments are supplied clean and must be sterilized prior to use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
VERSALOK AWL
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11821512
Report Number1221934-2021-01548
Device Sequence Number17080456
Product Code LXH
UDI-Device Identifier10886705004423
UDI-Public10886705004423
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214711
Device Catalogue Number214711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/21/2021
07/26/2021
07/27/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/21/2021
07/27/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1